Nevada, 2006Flash Flood in Nevada, August 9, 2006
August 9, 2006 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 9, 1:28 PM PST, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 9, 1:28 PM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 PM PDT WED AUG 9 2006
.SYNOPSIS...MOIST MONSOON AIR IS IN PLACE OVER NORTHWEST ARIZONA AND
SOUTHERN NEVADA AND WILL BE SO FOR THE REST OF THE WEEK. THIS WILL
BRING THUNDERSTORMS EACH AFTERNOON AND EVENING TO THESE AREAS AS
WELL. CENTRAL NEVADA AND EASTERN CALIFORNIA WILL STAY RELATIVELY DRY
THE REST OF THE WEEK.
&&
.SHORT TERM...CONVECTION NEVER WENT AWAY FROM LAST NIGHTS ACTIVITY.
SEVERE STORMS WITH HEAVY RAIN HAVE BEEN OCCURRING IN SOUTHER CLARK
AND IN MOHAVE COUNTIES. THE ATMOSPHERE HAS CONSIDERABLY MOISTEN THE
LAST 24 HOURS WITH ABOUT AN INCH INCREASE IN PW. THE MOIST AIR IS
UNSTABLE WITH ACARS REPORTS SHOWING SOUTHERN NEVADA STILL BEING IN
THE RIGHT REAR QUAD OF THE JET.
EXPECT THE MOISTURE TO STICK AROUND THE NEXT FEW DAYS. GFS AND NAM
BOTH KEEP THE MOISTURE IN MOHAVE CLARK AND EASTERN SAN BERNARDINO
COUNTIES. EXPECT A CONTINUED ROUND OF DIURNAL STORMS EACH DAY WITH
THE MAIN FOCUS BEING IN HIGH TERRAIN. THE EXTENDED SHOWS A DRYING
TREND THIS WEEKEND AS A TROUGH APPROACHES THE COAST.
.LONG TERM...LITTLE CHANGE TO EXTENDED FORECAST. EXPECT LIMITED
MOISTURE TO REMAIN IN PLACE ACROSS MOHAVE COUNTY THROUGH THE PERIOD
ALLOWING FOR A SLIGHT CHANCE TO CHANCE OF DIURNAL
THUNDERSTORMS...ESPECIALLY OVER THE HIGHER ELEVATIONS. THE REMAINDER
OF THE AREA WILL REMAIN DOMINATED BY DRY SOUTHWEST FLOW AS A TROF
LINGERS ALONG THE CALIFORNIA COAST. TEMPERATURE GUIDANCE CONTINUES
TO INDICATE TEMPS REMAINING NEAR NORMAL WITH LITTLE DAY TO DAY
CHANGE.
&&
.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE PEACH
SPRINGS CORRIDOR THROUGH THIS EVENING...WITH ISOLATED ACTIVITY
LINGERING OVER THE AREA OVERNIGHT. EXPECT TO SEE MORE SCATTERED
ACTIVITY TOMORROW AFTERNOON OVER THE PEACH SPRINGS AND MORMON MESA
CORRIDORS.TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED... FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
JACQUES/MOSES
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 9, 10:26 AM PST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1126 AM PDT WED AUG 9 2006
AZZ001>003-036-CAZ519>527-NVZ014>022-100930-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1126 AM PDT WED AUG 9 2006 /1126 AM MST WED AUG 9 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL OCCUR TODAY IN MOHAVE COUNTY ARIZONA AND CLARK
COUNTY NEVADA. THE PRIMARY THREAT FOR THE MOHAVE COUNTY STORMS
WILL BE HEAVY RAIN AND POSSIBLE LOCAL FLOODING. IN CLARK COUNTY
THE STORMS WILL BE CAPABLE OF HEAVY RAIN AND STRONG OUTFLOW
WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AFTERNOON AND EVENING TTHUNDERSTORMSARE EXPECTED IN SOUTHER NEVADA
SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA EACH DAY TROUGH
SATURDAY AND MOISTURE MONSOON AIR OVERLAYS THESE AREAS. DRY IS
EXPECTED SUNDAY ONWARDS
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JACQUES
Flash Flood, Clark
- When
- August 9, 5:00 PM PST to 7:00 PM PST
- Where
- Clark County, Nelson
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Two inches of rain fell at Nelson Landing in about an hour. Four cars were stuck in mud on Placer Rd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, August 9 to 10, 20061 death · 25 events
- Heat in Arkansas, August 9 to 10, 20061 death · 7 events
- Hail and Damaging Winds in North Dakota, August 9, 2006$9.1 million · 1.75 in hail · 19 events
- Damaging Wind in Mississippi, August 9, 2006$400,000 · 60 kt wind · 1 event
- Lightning Strike in Mississippi, August 9, 2006$300,000 · 1 event
- Lightning Strike in North Dakota, August 9, 2006$250,000 · 1 event
- Lightning Strike in Mississippi, August 9, 2006$200,000 · 1 event
- Lightning Strike in Florida, August 9, 20066 injured · 1 event
- Lightning Strike in Louisiana, August 9, 2006$70,000 · 1 event
- Damaging Winds in Nebraska, August 9 to 10, 2006$55,000 · 56 kt wind · 6 events
- Damaging Wind in Florida, August 9, 2006$50,000 · 70 kt wind · 1 event
- Lightning Strike in Alabama, August 9, 2006$40,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525727.